Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 7, 2013, 1:40 PM CDT for Lawrence County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 1:40 PM CDT (18:40 UTC)
- Expired
- Aug 7, 2013, 2:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905 WWUS84 KOHX 071840 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT WED AUG 7 2013 TNZ093>095-071945- GILES-LAWRENCE-WAYNE- 140 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILES...SOUTHERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES... AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDMORE TO IRON CITY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE FRANKEWING...GOODSPRING...ST. JOSEPH...IRON CITY...FIVE POINTS...MINOR HILL...ELKTON AND PROSPECT. FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...AND TORRENTIAL RAINFALL ARE EXPECTED WITH THESE STORMS. LAT...LON 3500 8777 3506 8777 3523 8682 3499 8684 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:31 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 7, 12:31 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1231 PM CDT WED AUG 7 2013 .UPDATE... 18Z TAF DISCUSSION. && .AVIATION... SCATTERED -SHRA/-TSRA CURRENTLY APPROACHING CSV...WHILE LIGHT TO MODERATE -RA IS AFFECTING BNA/CKV. ANTICIPATING A ADMONISHMENT IN PRECIP AFTER 20Z...BUT GFS/NAM/HRRR INDICATE ACTIVITY WILL REDEVELOP LATE THIS AFTERNOON/EVENING. DUE TO UNCERTAINTIES ON COVERAGE AND TIMING...WILL ONLY SHOW VCSH/VCTS IN TAFS...BUT LONGER PERIODS OF PRECIPITATION IMPACTS WILL CERTAINLY BE POSSIBLE. MVFR/VFR CIGS GENERALLY ANTICIPATED THROUGH THE PERIOD...WITH MVFR/IFR VIS DUE TO PATCHY FOG LATE TONIGHT. LIGHT SOUTH WINDS AROUND 5 KTS EXPECTED THROUGH TOMORROW MORNING...BUT COULD BE QUITE GUSTY NEAR ANY TS ACTIVITY. 55 && .PREV DISCUSSION... /ISSUED 1012 AM CDT WED AUG 7 2013/ UPDATE...OUR MAIN CONCERN IN THE NEAR TERM IS SLOW MOVING...HEAVY RAINFALL ACROSS DICKSON COUNTY...SPREADING ACROSS NASHVILLE METRO. RAINFALL RATES OF 1-2 IN/HR ARE LIKELY CAUSING STANDING WATER ON ROADS AND RISES AND SMALL STREAMS. THERE IS SOME ADDITIONAL DEVELOPMENT OCCURRING WEST OF THE INITIAL CELLS...SO LOCALIZED FLASH FLOODING MAY BECOME A PROBLEM IN THIS AREA WITHIN THE NEXT COUPLE OF HOURS. LARGER CONVECTIVE AREA TO OUR NORTHWEST IS SHOWING WARMING CLOUD TOPS. LOOKS LIKE AFTERNOON ACTIVITY ACROSS MID TN WILL BE SCATTERED AND MOSTLY DISORGANIZED. BRIEF BREAKS IN THE CLOUDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO JUMP WELL INTO THE 80S...AND SURFACE CAPES WILL PUSH OVER 3 KJ/KG. THIS WILL SET THE STAGE FOR STRONG STORMS WITH SOME BECOMING BRIEFLY SEVERE. WET MICROBURST POTENTIAL WILL BE THE MAIN HAZARD...ALONG WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. STILL NOT SEEING ENOUGH WIDESPREAD HEAVY RAINFALL OR FOCUSED ACTIVITY TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. FORECASTS WILL BE UPDATED FOR HOURLY TRENDS AND WORDING. OTHERWISE...CURRENT EXPECTATIONS SEEM REASONABLE...WITH NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THURSDAY IN THE CONTINUED UNUSUALLY MOIST ENVIRONMENT. 13 PREV DISCUSSION... /ISSUED 349 AM CDT WED AUG 7 2013/ DISCUSSION... COMPLEX AND UNSEASONLIKE PATTERN CONTINUES TO LINGER OVER THE MID- SOUTH. FRONTAL BOUNDARY TO THE SOUTH CURRENTLY LIFTING NORTH AND WEAKENING...AND LOOKS TO BE ACROSS SOUTHERN KY 12-18Z TODAY BEFORE WASHING OUT. SECONDARY FRONTAL BOUNDARY DROPPING OUT OF THE GREAT LAKES EXPECTED TO SAG DOWN TOWARD THE MS RIVER VALLEY LATE TODAY WITH PUSH OF NORTHWEST ML/UL FLOW...EVENTUALLY MERGING WITH OK/TX SFC LOW. MOISTURE/INSTABILITY REMAINS PLENTY SUFFICIENT WITH DECAYING BOUNDARY PASSING THIS MORNING AND SECOND APPROACHING FRONT LATE TODAY FOR SCT-NUM SHOWERS/STORMS TREND TO CONTINUE. FRONT SETS UP NEAR NORTHERN KY BORDER TONIGHT THEN BECOMES QUASI- STATIONARY INTO THE WEEKEND AS SFC WAVE RIDES SLOWLY ALONG IT AND PASSES JUST NORTH OF THE MID-STATE LATE SATURDAY. EVEN THOUGH SOME DRYING OCCURS ALOFT FRIDAY...MOISTURE AT OR BELOW H85 REMAINS HEALTHY. BY THE END OF THE WEEKEND HOWEVER...SFC WAVE MOVES TO THE ATLANTIC SEABOARD AND HIGH PRES MOVING INTO THE OH VALLEY HELPS PUSH FRONT DOWN TO THE TN/AL BORDER WHERE IT MEANDERS INTO MID-WEEK BEFORE MOVING FURTHER SOUTH AS ML/UL TROUGHS DEEPEN SOME. OVERALL PATTERN WILL KEEP INGREDIENTS IN THE IMMEDIATE VICINITY FOR PCPN CHANCES NEXT 7 DAYS. EXPECT CHANCE FOR PCPN TO REMAIN FAIRLY HIGH THROUGH SUNDAY WHILE ON SOUTH SIDE OF BOUNDARY...BUT CHANCES SHOULD DROP SIGNIFICANTLY EARLY NEXT WEEK AS FRONT TRANSITIONS FURTHER SOUTH INTO AL. BEST CHANCE FOR SEVERE STORMS REMAINS IN CLOSE PROXIMITY TO SFC LOW/BOUNDARY TODAY/THURSDAY...WHICH IS NORTH/WEST OF THE CWA. WHEN FRONT PASSES ON SUNDAY...MOISTURE AT THAT POINT GOOD BIT MORE SHALLOW. THUS NEXT FEW DAYS...SEVERE THREAT SEEMINGLY MINIMAL. ISOLATED FLOODING HOWEVER VERY POSSIBLE THROUGH FRIDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 5:38 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 538 AM CDT WED AUG 7 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-081030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 538 AM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. STORMS COULD BECOME STRONG AT TIMES LOCALLY...PRODUCING GUSTY WIND AND FREQUENT LIGHTNING. STRONGER STORMS MAY ALSO PRODUCE MINOR STREET FLOODING AS WELL AS RISES ON CREEKS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Aug 7, 11:06 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 AM CDT WED AUG 7 2013
TNZ062-075-071645-
BEDFORD-RUTHERFORD-
1106 AM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEDFORD AND SOUTHERN
RUTHERFORD COUNTIES...
AT 1103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR EAGLEVILLE...MOVING EAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE ROVER...ROCKVALE...DEASON...
CHRISTIANA AND FOSTERVILLE.
FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 45 MPH...AND TORRENTIAL
RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3565 8664 3569 8664 3571 8668 3575 8670
3577 8666 3579 8666 3579 8662 3582 8662
3583 8663 3585 8660 3583 8621 3551 8632
SHAMBURGERSpecial weather statement, Aug 7, 11:25 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT WED AUG 7 2013
TNZ075-071715-
BEDFORD-
1125 AM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD COUNTY...
AT 1124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...MOVING SOUTHEAST AT
20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ROVER...DEASON...WARTRACE AND
SHELBYVILLE.
FREQUENT LIGHTNING...GUSTY WINDS OF 45 TO 55 MPH...AND TORRENTIAL
RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3536 8649 3537 8662 3543 8666 3551 8666
3558 8664 3558 8666 3570 8663 3569 8653
3564 8646 3565 8642 3562 8641 3566 8634
3563 8624 3541 8625 3541 8628 3536 8633
3535 8639 3531 8643
SHAMBURGERSpecial weather statement, Aug 7, 12:33 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 PM CDT WED AUG 7 2013
TNZ094-071815-
LAWRENCE-
1233 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LAWRENCEBURG...MOVING EAST AT 10
MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAWRENCEBURG...ETHRIDGE AND LEOMA.
FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...AND TORRENTIAL
RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3519 8756 3543 8739 3539 8721 3530 8721
3529 8723 3529 8721 3521 8722 3521 8721
3517 8722 3516 8720 3513 8720 3512 8721
3503 8723
SHAMBURGERLocal storm report, Aug 7, 12:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
08/07/2013 LAWRENCE TN EMERGENCY MNGR
SEVERAL INCHES OF WATER WAS OVER THE ROAD ON MAHR
AVENUE.
1230 PM LIGHTNING LAWRENCEBURG 35.25N 87.34W
08/07/2013 LAWRENCE TN EMERGENCY MNGR
LIGHTNING STRUCK A LARGE TREE. THE TREE FELL ACROSS
BRINK STREET.
&&
EVENT NUMBER OHX1300619 OHX1300620
SHSpecial weather statement, Aug 7, 1:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT WED AUG 7 2013
TNZ093>095-071845-
GILES-LAWRENCE-WAYNE-
105 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND
SOUTHEASTERN WAYNE COUNTIES...
AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PULASKI TO
COLLINWOOD...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WESTPOINT...LEOMA...
LAWRENCEBURG...PULASKI...LORETTO...GOODSPRING...IRON
CITY...FRANKEWING...ST. JOSEPH...FIVE POINTS...PROSPECT...MINOR HILL
AND ELKTON.
FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...AND TORRENTIAL
RAINFALL ARE EXPECTED WITH THESE STORMS.
LAT...LON 3500 8780 3516 8780 3538 8693 3535 8692
3534 8690 3532 8691 3530 8686 3532 8685
3529 8683 3499 8685
SHAMBURGERSpecial weather statement, Aug 7, 1:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT WED AUG 7 2013 TNZ093>095-071945- GILES-LAWRENCE-WAYNE- 140 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILES...SOUTHERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES... AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDMORE TO IRON CITY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE FRANKEWING...GOODSPRING...ST. JOSEPH...IRON CITY...FIVE POINTS...MINOR HILL...ELKTON AND PROSPECT. FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...AND TORRENTIAL RAINFALL ARE EXPECTED WITH THESE STORMS. LAT...LON 3500 8777 3506 8777 3523 8682 3499 8684 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:27 AM CDT | Special Weather Statement | OHX | Dickson | 48 min |
| Aug 7, 9:10 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| Aug 7, 9:20 AM CDT | Special Weather Statement | OHX | Humphreys | 25 min |
| Aug 7, 9:31 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 119 min |
| Aug 7, 9:42 AM CDT | Special Weather Statement | OHX | Hickman | 48 min |
| Aug 7, 10:14 AM CDT | Special Weather Statement | OHX | Williamson | 46 min |
| Aug 7, 11:06 AM CDT | Special Weather Statement | OHX | Rutherford | 39 min |
| Aug 7, 11:25 AM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Aug 7, 12:33 PM CDT | Special Weather Statement | OHX | Lawrence | 42 min |
| Aug 7, 1:05 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 40 min |
| Aug 7, 1:14 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall | 2 hr |
| Aug 7, 2:52 PM CDT | Special Weather Statement | OHX | Lawrence | 38 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.